Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    I know maybe this shouldn't be anonymous, but hey, I'm embarrassed

    I'm on anti depressents and I know one of the side effects of them is excessive sweating - fortunately (perhaps) I only get it during the night but it's horrible, and bad enough that I wake up a couple of times a night completely soaked. It's embarrassing and it makes me feel dirty and uncomfortable, not to mention that it interrupts my sleep.

    Is there anything I can do?
    • #1
    • Thread Starter
    #1

    Should add...I've tried leaving a window open, leaving a fan on, sleeping under a lighter duvet and even keeping the room warmer (slightly running out of ideas)...
    Offline

    0
    ReputationRep:
    Maybe you could ask your doctor for a prescription anti-perspirant, which I think blocks the pores pretty effectively. It probably won't remove the problem, but give some relief/ make it easier to deal with?

    Hope you find a solution!
    Offline

    14
    ReputationRep:
    Let ya doctor know, and you might have to swich
    • #1
    • Thread Starter
    #1

    (Original post by blackswan)
    Let ya doctor know, and you might have to swich
    Urgh I really think I'd rather deal with the sweating, I've pretty much worked through my psychiatrists entire arsenal of things you can throw at depression

    Thought about anti-perspirant but it's more on my chest and back...But yeah, will have a word with my doctor. Is there anything you can take to, I dunno, inhibit your sweat glands?
    Offline

    14
    ReputationRep:
    (Original post by Anonymous)
    Urgh I really think I'd rather deal with the sweating, I've pretty much worked through my psychiatrists entire arsenal of things you can throw at depression

    Thought about anti-perspirant but it's more on my chest and back...But yeah, will have a word with my doctor. Is there anything you can take to, I dunno, inhibit your sweat glands?
    does it occur during the day too?
    Offline

    13
    ReputationRep:
    sleep on a towel? if you wake up you can just move the towel and get a dry one or just continue sleeping on the still-dry matress.
    Offline

    2
    ReputationRep:
    ^that
    Offline

    13
    ReputationRep:
    you can also just flip over your quilt if one side of it is wet as well.

    its class when your feeling hot in bed and you flip over the quilt, the otherside is always nice and coooool.
    Offline

    0
    ReputationRep:
    I know this will sounds stupid and you have probably already tried it, but I have a sweating problem also, due to of taking oral cortisteriods often.

    Ive tried a lot of things, however nothing worked, even on a cold day I was sweating heavily in a t-shirt, turning myself into a walking wet t-shirt competion.

    I recently tried this special deodrant from Boots, I think its the professional range? anyway I tried it, was told to put it on at morning and night when my skin was dry, after a few days I cleared up great. They do both female and male ones (and a roll on I think).
    • #1
    • Thread Starter
    #1

    (Original post by blackswan)
    does it occur during the day too?
    Sometimes, like if I run somewhere (I'm usually pretty fit, and I never used to sweat much even when I was proper exercising). It seems to happen whenever I sleep - if I nap during the day, it happens then. Which is weird.

    Sleeping on a towel sounds like a good idea...God, I feel like a menopausal middle aged woman! Haha.

    Bishman...Do you remember what it was called?
    Offline

    0
    ReputationRep:
    (Original post by Anonymous)
    Sometimes, like if I run somewhere (I'm usually pretty fit, and I never used to sweat much even when I was proper exercising). It seems to happen whenever I sleep - if I nap during the day, it happens then. Which is weird.

    Sleeping on a towel sounds like a good idea...God, I feel like a menopausal middle aged woman! Haha.

    Bishman...Do you remember what it was called?
    Yeah I have the link....

    http://www.expertatboots.com/site/C2/deodorants
    • #1
    • Thread Starter
    #1

    Thankyou
    Offline

    1
    ReputationRep:
    They are called night sweats... i get them every now and then.. especially if i'm anxious or nervous. anyway as you said your anti depressants may be the cause so i don't need to touch on that.

    If you find nothing works then your best bet is to go back to your gp and there is a possibility that you can actually have the sweat glands removed.

    It can be quite an embarrassing problem for some people.. especially those who soak through their mattress.
    Offline

    1
    ReputationRep:
    My boyfriend used to get this but he brought Driclor and after a week it was a lot lot better. You put it on at night when you're dry + then wash it off in the morning + put your usual anti persperant on.
    • #2
    #2

    (Original post by Anonymous)
    I know maybe this shouldn't be anonymous, but hey, I'm embarrassed

    I'm on anti depressents and I know one of the side effects of them is excessive sweating - fortunately (perhaps) I only get it during the night but it's horrible, and bad enough that I wake up a couple of times a night completely soaked. It's embarrassing and it makes me feel dirty and uncomfortable, not to mention that it interrupts my sleep.

    Is there anything I can do?
    I've been suffering from hyperhidrosis (that's the medical term) for quite a few years. I have the generalised form where you sweat all over, as opposed to localised hyperhidrosis which is very common: for example people who sweat excessively from just their armpits or hands but have normal sweating otherwise.

    Apparently general hyperhidrosis usually means there's some underlying cause, some kind of illness but after seeing a few GPs, an endocrinologist, a few blood tests, nothing was found. I tested postive on a glandular fever blood test but apparently it wasn't precise enough to identify the actual virus and I was just told to take it easy for a few weeks. Great help!

    Another GP thought it might just be anxiety. I got given medication that didn't help at all, apart from a weird headache and even more sweating on one type of medicine. After 2 trials of 1 month, I gave up on that crap.

    Currently, I've given up and just hope that it's something that goes away. It does seem that it's not that bad but I sometimes worry about it coming back at full force. It's true that it does seem slightly anxiety-related. When I'm stressed/worried, haven't slept well, it can get a lot worse and at the moment, I have nothing to stress me out.

    What's strange is that despite the possibility that it might be anxiety-related, I really do have low tolerance to heat and to exercising (just a bit of exercising and I'm a sweaty mess and I'm not overweight). I sweat all over: even on my arms there's enough sweat for them to be soaking. What bothers me most is sweating on the pre-natal cleft (i.e. very low back, just above your arse, to put it bluntly).

    I'd recommend to wait, as this might be a temporary side-effect. I'm actually quite sure of that. If you think that this medication isn't really essential, then going off it might be a good move. It might even help you realise that things could be worse i.e. being sick and sweaty constantly is no fun and you have your health!

    If you're worried about sweating in specific areas when you're in public, there's good aluminium chloride based sprays and creams like Odaban. Look it up.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 13, 2007
Poll
Have you ever experienced bullying?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.